Alert archive / North Carolina / Tornado Warnings in 2025
Tornado Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at May 15, 2025, 7:43 PM EDT for Beaufort County, Craven County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2025, 7:43 PM EDT (23:43 UTC)
- Expired
- May 15, 2025, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Beaufort County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 74 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:52 PM EDT | HAIL 1.75 | 1 Nw Cox Crossing, NC | The hail fell several miles east of Blounts Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 5:07 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1313 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted.
578
WFUS52 KMHX 152343
TORMHX
NCC013-049-160015-
/O.NEW.KMHX.TO.W.0007.250515T2343Z-250516T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
743 PM EDT Thu May 15 2025
The National Weather Service in Newport has issued a
* Tornado Warning for...
Northeastern Craven County in eastern North Carolina...
Central Beaufort County in eastern North Carolina...
* Until 815 PM EDT.
* At 743 PM EDT, a severe thunderstorm capable of producing a tornado
was located over River Road, moving southeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Goose Creek State Park around 750 PM EDT.
Cox Crossroads around 755 PM EDT.
Core Point around 805 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Washington Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3548 7707 3560 7700 3541 7668 3523 7696
TIME...MOT...LOC 2343Z 315DEG 17KT 3547 7700
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
RJ3 follow-up statements
175
WWUS52 KMHX 152350
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
750 PM EDT Thu May 15 2025
NCC013-049-160015-
/O.CON.KMHX.TO.W.0007.000000T0000Z-250516T0015Z/
Craven NC-Beaufort NC-
750 PM EDT Thu May 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN CRAVEN AND SOUTHWESTERN BEAUFORT COUNTIES...
At 750 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Cox Crossroads, or near River Road, moving southeast
at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Blounts Creek and Cox Crossroads around 755 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3539 7671 3523 7696 3547 7706 3553 7693
TIME...MOT...LOC 2350Z 335DEG 14KT 3543 7699
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
RJ043
WWUS52 KMHX 160003
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
803 PM EDT Thu May 15 2025
NCC013-049-160015-
/O.CON.KMHX.TO.W.0007.000000T0000Z-250516T0015Z/
Craven NC-Beaufort NC-
803 PM EDT Thu May 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN CRAVEN AND SOUTH CENTRAL BEAUFORT COUNTIES...
At 803 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Cox Crossroads, or 9 miles south of River Road,
moving southeast at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bonnerton and Edward around 810 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3537 7674 3523 7696 3541 7703 3548 7692
TIME...MOT...LOC 0003Z 321DEG 18KT 3537 7695
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
RJ380 WWUS52 KMHX 160014 SVSMHX Severe Weather Statement National Weather Service Newport/Morehead City NC 814 PM EDT Thu May 15 2025 NCC013-049-160024- /O.EXP.KMHX.TO.W.0007.000000T0000Z-250516T0015Z/ Craven NC-Beaufort NC- 814 PM EDT Thu May 15 2025 ...THE TORNADO WARNING FOR NORTHEASTERN CRAVEN AND SOUTH CENTRAL BEAUFORT COUNTIES WILL EXPIRE AT 815 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until midnight EDT for eastern North Carolina. && LAT...LON 3537 7674 3523 7696 3541 7703 3548 7692 TIME...MOT...LOC 0014Z 315DEG 17KT 3534 7691 $$ RJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 15, 2:34 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 15, 2:34 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 234 PM EDT Thu May 15 2025 .SYNOPSIS... Unsettled weather continues today as a trough axis moves through the region. Summer-like weather arrives late this week as a ridge of high pressure builds through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 235 PM Thu... KEY MESSAGES - Conditional severe thunderstorm risk late this afternoon and evening, best chances across the northern forecast area between 5-11 PM. Latest analysis shows wavy front draped through the Mid-Atlantic with weak troughing extending through the Carolinas. Isolated seabreeze showers beginning to develop now. This afternoon, heating of a moist boundary layer should lead to a gradual erosion of the cap, with most guidance suggesting an area of moderate to strong instability developing (MLCAPE of 2000-3000j/kg). Meanwhile, northwesterly flow aloft overtop south to southwest SFC winds should lead to deep layer shear increasing to 30-40kt. The overlap of strong instability and moderate shear is more anomalous for this time of year. Essentially we will be overlapping summer instability with spring shear. At face value, the shear/instability combo today is more than sufficient for severe thunderstorms, including the potential for some higher end severe weather. However, convection this afternoon and evening will be fighting against warming temps aloft and upper level ridging building in from the SW. At the sfc, forcing looks to be primarily driven by sea/bay/river breezes, as well as a weak lee trough. Aloft, a mid-level shortwave translating east out of the TN Valley may also provide some support for lift. Short-term guidance remains in good agreement depicting isolated to scattered convective development where lift is maximized...best chances across the northern portions of the forecast area. Of note, some guidance is a bit more aggressive, showing supercells upstream congealing into one or two clusters that eventually move SE towards the coast during the evening hours. With any deep convection that can develop, and be sustained, the environment appears supportive of some higher end severe weather (large hail of golf ball size or larger, and damaging winds of 70+ mph). A low-end tornado potential appears evident as well, although higher LCLs and weaker low-level flow should keep this risk limited/more brief in nature. Lastly, should clusters of thunderstorms develop, there would be a locally enhanced wind risk. This appears to be one of those potential high impact, but low confidence scenarios. The environment supports some higher end severe potential, but the above-mentioned limitations make it unclear whether or not deep convection can develop and be sustained. Warming temps aloft and mid/upper level ridging should lead to a gradual decrease in convective coverage and intensity after midnight. && .SHORT TERM /FRIDAY/... As of 235 PM Thu... KEY MESSAGES - Isolated strong to severe thunderstorms possible in the afternoon and evening Ridge continues to build Friday combined with SW winds will usher in a very warm airmass. Though dependent on cloud cover, will likely see temps climb into the low 90s inland (possible mid 90s) and low to upper 80s for the beaches. Main question will be the convective potential Fri afternoon and evening. Strength of the ridge should limit widespread convection, though with sea/sound breezes, the strong instability (ML CAPE 3-4000 J/kg) and shear, there is potential for isolated to widely scattered development (best chances across the northern 2/3 of the area. If any showers or storms are able to develop there is potential for a few stronger storms given the instability in place. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... As of 0400 Thursday... Hot again on Saturday in downsloping flow, push highs into the lower or mid 90s with dew points still in the upper 60s. Heat indices in the upper 90s FRI, mid 90s SAT. Westerly flow intersecting the sea breeze could produce isolated storms during the afternoon with a slight uptick in rain chances during the evening as a cold front approaches the area, crossing overnight. Followed by a secondary backdoor front end of the weekend. Quiet and relatively cool early through midweek ahead of the next vertically stacked low to dig toward the Carolinas late week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM /through Friday/... As of 235 PM Thu... KEY MESSAGES - Modest TSRA potential through late this afternoon and evening, with potential for brief periods of sub-VFR VFR conditions expected through the period, outside of convection. With daytime heating and destabilization, isolated to scattered TSRA may redevelop by late afternoon into the evening hours. There are a couple of limiting factors for TSRA later today into tonight, however if TSRA manage to develop, there will be a subsequent risk of large hail (>1" in diameter) and 50-60kt+ winds. A low-end tornado risk appears evident as well. Sub-VFR conditions would occur with any TSRA as well. It appears that the TSRA risk will gradually decrease late tonight, with isolated chances Friday afternoon and evening. LONG TERM /Friday night through Tuesday/... As of 0400 Thursday...Shower chances decrease late this week and into the weekend, but isolated to scattered coverage will be possible each day (primarily during the afternoon). && .MARINE... SHORT TERM /through tonight/... As of 235 PM Thu... KEY MESSAGES - Thunderstorms risk returns this afternoon and this evening Latest obs show SW winds 5-15 kt with seas 2-4 ft this afternoon. Modest southwesterly flow of 10-20 kt expected through tonight. Within this flow, occasional gusts up to 25 kt will be possible across the central waters and the Pamlico Sound. However, the risk doesn't appear significant enough to warrant any marine headlines. The modest southwesterly flow will keep seas elevated (3-5 ft). Similar pattern expected Fri, SW 5-15 kt early increasing to 10-20 kt late. The thunderstorm risk returns late afternoon into this evening, with sct coverage. Where thunderstorms develop this afternoon and evening, there will be a risk of large hail and wind gusts in excess of 50kt. LONG TERM /Friday night through Tuesday/... As of 0400 Thursday...Boating conditions deteriorate Saturday ahead of the next cold front to cross area waters leading to probable SCA conditions in SWerly 15-25kt winds SAT afternoon and evening. Secondary backdoor front sinks S across waters late Sunday. High pressure builds in with Nerly surge late SUN night/MON AM. Generally 10-15kt winds slowly through early week N-NEerly Tuesday becoming Eerly Wednesday as offshore high departs SEward and next low approaches from the W. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CQD SHORT TERM...CQD LONG TERM...CEB AVIATION...CQD/CEB MARINE...CQD/CEB
Hazardous weather outlook, May 15, 5:13 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 513 PM EDT Thu May 15 2025 NCZ029-044>047-079>081-203-162115- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Northern Outer Banks- 513 PM EDT Thu May 15 2025 ...SEVERE THUNDERSTORM WATCH 254 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated to scattered thunderstorms may develop this afternoon and this evening. Where thunderstorms manage to develop, the potential exists for large hail up to golf ball size and damaging winds of 50 to 70 mph. A low end, and brief, tornado potential exists as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-162115- Ocracoke Island-Hatteras Island- 513 PM EDT Thu May 15 2025 ...SEVERE THUNDERSTORM WATCH 254 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Moderate Rip Current Risk. Isolated to scattered thunderstorms may develop this afternoon and this evening. Where thunderstorms manage to develop, the potential exists for large hail up to golf ball size and damaging winds of 50 to 70 mph. A low end, and brief, tornado potential exists as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ091-092-094-193-194-162115- Lenoir-Jones-Pamlico-Northern Craven-Southern Craven- 513 PM EDT Thu May 15 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Isolated to scattered thunderstorms may develop this afternoon and this evening. Where thunderstorms manage to develop, the potential exists for large hail up to golf ball size and damaging winds of 50 to 70 mph. A low end, and brief, tornado potential exists as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090-198-162115- Duplin-Inland Onslow- 513 PM EDT Thu May 15 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-162115- West Carteret-East Carteret-Coastal Onslow- 513 PM EDT Thu May 15 2025 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 15, 5:51 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
551 PM EDT Thu May 15 2025
NCZ029-044-152215-
Martin NC-Pitt NC-
551 PM EDT Thu May 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PITT AND WESTERN MARTIN
COUNTIES THROUGH 615 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tarboro, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenville, Bethel, Stokes, Robersonville, House, Bruce, Pitt
Greenville Airport, Gold Point, Hamilton, Oak City, Parmele,
Everetts, Falkland, and Hassell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
eastern North Carolina.
&&
LAT...LON 3606 7732 3601 7721 3599 7721 3597 7719
3595 7720 3593 7719 3594 7713 3593 7712
3593 7709 3594 7705 3560 7729 3570 7763
3576 7752 3580 7747 3581 7742 3583 7739
3582 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 2151Z 278DEG 14KT 3582 7752
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RJSpecial weather statement, May 15, 6:01 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
601 PM EDT Thu May 15 2025
NCZ046-047-203-152230-
Mainland Dare NC-Tyrrell NC-Northern Outer Banks NC-
601 PM EDT Thu May 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WASHINGTON AND DARE
COUNTIES THROUGH 630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout along a line extending
from near Woodley to near Manns Harbor. Movement was east at 25 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Kill Devil Hills, Stumpy Point, Manns Harbor, Nags Head, Alligator,
Mashoes, Manteo, Columbia, East Lake, Colington, Whalebone,
Newfoundland, Buffalo City, Jockeys Ridge State Park, Roanoke Island
Festival Park, Wright Brothers National Monument, Nags Head Fishing
Pier, Avalon Pier, Wanchese, and Bodie Island Lighthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
eastern North Carolina.
&&
LAT...LON 3597 7545 3578 7545 3569 7574 3592 7638
3598 7639 3596 7649 3606 7611 3610 7584
3607 7580 3609 7574 3611 7575 3611 7572
TIME...MOT...LOC 2200Z 257DEG 22KT 3596 7632 3583 7575
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TLLocal storm report, May 15, 6:54 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
654 PM EDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM Hail Columbia 35.92N 76.25W
05/15/2025 M1.75 Inch Tyrrell NC Public
mPING report.
0525 PM Tstm Wnd Dmg Wanchese 35.84N 75.64W
05/15/2025 Dare NC Emergency Mngr
Downed power lines.
0545 PM Waterspout 2 E Wanchese 35.84N 75.61W
05/15/2025 AMZ231 NC 911 Call Center
Waterspout reported south of Wanchese.
&&Special weather statement, May 15, 7:01 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
701 PM EDT Thu May 15 2025
NCZ045>047-081-152345-
Mainland Dare NC-Washington NC-Mainland Hyde NC-Tyrrell NC-
701 PM EDT Thu May 15 2025
...STRONG THUNDERSTORMS WILL IMPACT WASHINGTON...NORTHERN HYDE...WEST
CENTRAL DARE AND TYRRELL COUNTIES THROUGH 745 PM EDT...
At 701 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Pleasant Grove to Frying
Pan Landing. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Killkenny, Gum Neck, Kilkenny, Columbia, Woodley, Westover, Pleasant
Grove, Scuppernong, Fort Landing, Phelps Lake, Frying Pan Landing,
Pungo Lake, Alligator Lake, Mackeys, Roper, and Creswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
eastern North Carolina.
&&
LAT...LON 3551 7565 3564 7658 3591 7672 3594 7669
3595 7671 3594 7671 3593 7673 3594 7674
3594 7673 3596 7672 3598 7669 3599 7640
3587 7606
TIME...MOT...LOC 2301Z 312DEG 17KT 3592 7662 3580 7614
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TLLocal storm report, May 15, 7:21 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
721 PM EDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Flash Flood 1 NNW Outer Banks Fishi 35.90N 75.59W
05/15/2025 Dare NC Broadcast Media
Stalled vehicles in high water along South
Old Oregon Inlet Road in South Nags Head.
&&Local storm report, May 15, 7:34 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
734 PM EDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Hail 2 NW Washington 35.58N 77.08W
05/15/2025 M1.00 Inch Beaufort NC Public
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:04 PM EDT | Special Weather Statement | MHX | Jones | 41 min |
| May 14, 10:06 PM EDT | Special Marine Warning | MHX | 84 min | |
| May 14, 11:17 PM EDT | Special Marine Warning | MHX | 84 min | |
| May 15, 3:43 AM EDT | Special Marine Warning | MHX | 47 min | |
| May 15, 3:50 AM EDT | Special Marine Warning | MHX | 40 min | |
| May 15, 4:30 AM EDT | Special Marine Warning | MHX | 45 min | |
| May 15, 5:18 AM EDT | Special Marine Warning | MHX | 38 min | |
| May 15, 5:19 AM EDT | Special Marine Warning | MHX | 41 min | |
| May 15, 3:46 PM EDT | Special Weather Statement | MHX | Craven | 29 min |
| May 15, 3:51 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Pamlico | 39 min |
| May 15, 3:52 PM EDT | Special Marine Warning | MHX | 68 min | |
| May 15, 4:28 PM EDT | Special Weather Statement | MHX | Craven | 32 min |
| May 15, 4:35 PM EDT | Special Marine Warning | MHX | 55 min | |
| May 15, 4:58 PM EDT | Special Weather Statement | MHX | Dare | 47 min |
| May 15, 5:03 PM EDT | Special Marine Warning | MHX | 42 min | |
| May 15, 5:05 PM EDT | Special Weather Statement | MHX | Hyde | 25 min |
| May 15, 5:10 PM EDT | Special Weather Statement | MHX | Greene | 50 min |
| May 15, 5:22 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 23 min |
| May 15, 5:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| May 15, 5:35 PM EDT | Areal Flood Advisory | MHX | Dare | 44 min |
| May 15, 5:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| May 15, 5:45 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 15 min |
| May 15, 5:51 PM EDT | Special Weather Statement | MHX | Martin | 24 min |
| May 15, 5:58 PM EDT | Special Marine Warning | MHX | 62 min | |
| May 15, 6:01 PM EDT | Special Weather Statement | MHX | Tyrrell | 29 min |
| May 15, 6:07 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 38 min |
| May 15, 6:09 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Tyrrell | 51 min |
| May 15, 6:19 PM EDT | Flash Flood Warning | MHX | Dare | 3 hr |
| May 15, 6:26 PM EDT | Tornado Warning | MHX | Tyrrell | 34 min |
| May 15, 6:28 PM EDT | Special Marine Warning | MHX | 62 min | |
| May 15, 6:34 PM EDT | Tornado Warning | MHX | Beaufort, Martin, Pitt | 26 min |
| May 15, 6:57 PM EDT | Tornado Warning | MHX | Beaufort, Pitt | 33 min |
| May 15, 7:01 PM EDT | Special Weather Statement | MHX | Dare, Tyrrell, Washington | 44 min |
| May 15, 7:16 PM EDT | Special Marine Warning | MHX | 29 min | |
| May 15, 7:28 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 47 min |
| May 15, 7:43 PM EDT | Special Marine Warning | MHX | 32 min |
Nearby
Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.